Vimpat, a new AED, has anybody else tried it

Dignan

Stalwart
Messages
622
Reaction score
0
Points
86
My doc mentioned vimpat to me as an option, as he said it worked similarly to Dilantin but with less side effects.

Has anyone noticed that vimpat work for them the same way as Dilantin?
 

Topcat

Stalwart
Messages
351
Reaction score
3
Points
68
How long?
I really can't remember but it couldn't have been longer than two or three years.
But then again I drank pretty hard for around 14 years. That couldn't have been good for my liver.
 

Sabbo

Stalwart
Supporter
Messages
799
Reaction score
1
Points
118
I also feel Vimpat works similar to Dilantin. I took that for over 20 years--my doctor said that he wanted to change it due to the risk of osteoporosis. I still average between 1 and 3 breakthrough complex partial seizures a month. My current AED combination is Topamax and Vimpat--400mg/day of each, along with 1mg of folic acid.
 

suebear

Stalwart
Messages
926
Reaction score
14
Points
83
It's a shame we can't just find one good medicine, and have that one work for everybody. We have to go thru numerous others to find the one that works for us. It'd be nice if the effects we feel from the first month would just stay that way instead of getting worse or changing into something absolutely unbearable.
I began doing some reading once again on Vimpat comments as this medication is something the neurologist is wanting to upgrade and I refuse to do it. I love the above comment you made and fully agree with you. It would be great if there was one medication that would just resolve everything instead of this constantly playground of problems that everyone needs to weave through like a jungle gym.
 

suebear

Stalwart
Messages
926
Reaction score
14
Points
83
Suebear, In my Statement regarding the Medication and the reactions that you have. You Must always talk your Doctor. Do not stop or make changes without speaking to your Dr. Obviously, it is your choice. But by stopping or making changes to your medications could be a danger to you and your health. If you are having problems with finances, speak to your Dr. and he can help by finding other sources who can help you. This medication is keeping you alive, and if you are still having Seizures, talk to your Doctor so can help in adjusting your medications.
I have no intention of stopping medication any time soon.. The current neurologist is actually looking to increase dosage of Vimpat and I've just stated it's not going to happen due to the nasty side effects. I have 2 simulators that take care of my seizures which is why I am on a low dosage of AEDs and will always be on a low dosage. =)
 

suebear

Stalwart
Messages
926
Reaction score
14
Points
83
Who told you that Vimpat was a new drug?
There is NOTHING new about VimPat.....
Vimpat has been on the market since 2006; there are persons who have not been put on the AED because others do still work and are not in need of using this one
 

Sabbo

Stalwart
Supporter
Messages
799
Reaction score
1
Points
118
I had to switch to Zonisamide from Vimpat a little over a year ago due to our insurance changing. If I stayed on Vimpat, the monthly copay would $1,600+ for just the Vimpat dosage I took! I'm still getting 1-3 seizures a month. When we returned from our trip to Pakistan, it was crazy--I had 5 or 6 in a week.
 

Porkette

Veteran
Messages
1,464
Reaction score
33
Points
158
I've been on vimpat for many yrs. and since I went on the drug I have very few complex partial seizures and my absence seizures
have decreased a lot. I found that if I was taking to high of a dosage I would have more seizures. I started at 400 mg. a day and had
more seizures than normal so my Dr. cut the dosage back to 300 mg. a day and it made a world of difference the seizures decreased
then. If you get a cold you can't take Alka Seltzer cold plus I had to change over to Aleve for cold and Flu. The cold plus messed
ups the vimpat really good. I wish all of you only the best and May God Bless All of You!

Sue
 

suebear

Stalwart
Messages
926
Reaction score
14
Points
83
I've been on vimpat for many yrs. and since I went on the drug I have very few complex partial seizures and my absence seizures
have decreased a lot. I found that if I was taking to high of a dosage I would have more seizures. I started at 400 mg. a day and had
more seizures than normal so my Dr. cut the dosage back to 300 mg. a day and it made a world of difference the seizures decreased
then. If you get a cold you can't take Alka Seltzer cold plus I had to change over to Aleve for cold and Flu. The cold plus messed
ups the vimpat really good. I wish all of you only the best and May God Bless All of You!

Sue
I won't be upgrading it and the medication won't be changing... I have two simulators to prevent this from EVER happening. If it were up to me, Vimpat would be a medication that would be removed slowly. It has done nothing but caused problems.
 
Top